Alert archive / Tennessee / Severe Thunderstorm Warnings in 1996
Severe Thunderstorm Warning 49, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Apr 20, 1996, 10:27 PM CDT for Williamson County, Tennessee. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 20, 1996, 10:27 PM CDT (03:27 UTC)
- Expired
- Apr 20, 1996, 11:00 PM CDT
- In force
- 33 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Williamson County, TN
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 3.5 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 368 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 1396 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBNA 210328 SVRBNA TNC187-210400- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 1027 PM CDT SAT APR 20 1996 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 1100 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN MIDDLE TENNESSEE ...WILLIAMSON COUNTY AT 1026 PM CDT A CLUSTER OF SEVERE THUNDERSTORMS WERE LOCATED 5 MILES SOUTH OF FRANKLIN MOVING NORHTEAST AT 40 MPH. THEY WILL MOVE INTO THE NOLENSVILLE AND PEYTONSVILLE AREAS BY 1035 PM. LARGE HAIL IS LIKELY WITH THESE STORMS. WHEN THUNDERSTORMS ARE OCCURRING...PEOPLE SHOULD MOVE INSIDE A STRONG BUILDING. DO NOT STAND BY WINDOWS. DONr'T USE TELEPHONES OR ELECTRICAL APPLIANCES UNLESS IN AN EMERGENCY UNTIL THE STORM HAS PASSED. MOTORISTS SHOULD NOT DRIVE INTO LOW WATER CROSSINGS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 7:49 PM CDT, 2 hours 38 minutes earlier.
Area forecast discussion, Apr 20, 7:49 PM CDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 845 PM CDT SAT APR 20 1996 AGREE WITH MRX THAT TSTM HVY RAINS CUD EASILY POSE A THREAT FOR MORE LOCALIZED FLOODING OVER AT LEAST PART OF FA TONIGHT (ESPECIALLY SRN-MOST TIER OF COUNTIES). KOHX ALREADY SHOWING TSTMS FORMING AGAIN NEAR WAYNESBORO, AS ADDITIONAL TSTM DEVELOPMENT NOTED TO THE SW OVER NRN MS. MOST STORMS ARE FORMING ALONG FRONTAL BOUNDRY THAT STRETCHES FROM SERN ARKANSAS TO NEAR MKL. JUST GOT MY FIRST REFL ALARM ON GOOD OLE NEXRAD, SO WILL CALL IT A WRAP AND SETTLE DOWN IN FRONT OF RADAR FOR THE REST OF THE EVENING.
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 9:05 PM CDT | Severe Thunderstorm Warning | OHX | Wayne | 40 min |
| Apr 20, 10:02 PM CDT | Severe Thunderstorm Warning | OHX | Franklin, Lincoln | 43 min |
| Apr 20, 10:02 PM CDT | Severe Thunderstorm Warning | OHX | Lewis, Maury | 43 min |
| Apr 20, 10:46 PM CDT | Severe Thunderstorm Warning | OHX | Grundy | 29 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 1996Every severe thunderstorm warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.